MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74022118
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka was performed, the patient experienced an infection.This adverse event was treated with a revision surgery on (b)(6) 2025.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3,h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident the devices could not be returned for evaluation.Therefore, a device analysis could not be performed.The photograph was reviewed, however, through this inspection we cannot confirm the alleged infection.The clinical/medical investigation concluded that, infection is a known risk of any surgery.However, we can't rule out the possibility that blood-thinning medications might have affected the body's ability to heal the surgical wound properly, making it more prone to infection.Therefore, we can't conclude that this adverse event was due to a malfunction of the s&n implant or an implant failure.The impact on the patient beyond the revision surgery and recovery period is unclear since we don't have information on the patient's current status.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the previous 12 months for the femoral component, tibial base plate and insert, did not reveal similar events for the listed devices.A review of complaint history revealed a similar event for the patella part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of previous actions concluded that there is a higher than expected risk of revision surgery when the patella is unresurfaced at the index surgery.Patella resurfacing is an intraoperative discretionary decision of the surgeon, and this clinical decision may mitigate risk for individual patients.Actions were taken to update the instructions for use document and surgical technique to include statements informing users that outcome data reported in some registries suggest that resurfacing the patella during primary total knee arthroplasty should be considered since it may decrease the rate of revision, provided the patient¿s anatomical and clinical conditions allow.Additionally, the instructions for knee systems revealed that acute post-surgical wound infection has been identified as a possible adverse effect.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS FEMORAL OXIN RT SZ 8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21318234
Report Number1020279-2025-00234
Device Sequence Number7918385
Product Code JWH
UDI-Device Identifier00885556170069
UDI-Public885556170069
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74022118
Device Lot Number23MM01053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/10/2025
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALOG NUMBER: 74027271, LOT#: 24AM12162; GII OVAL RESURFACING PAT 38MM, LOT#:24BM16156; JOURNEY TIBIA BASE NP RT SZ 7, LOT#:23JM03533
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown